MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0620HST10
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "after inserting 15 coils, 6×20 was inserted last, but the coil loop came out of the neck.After pushing the coil in and out twice, the coil did not move.When checked it was found that it was pre-detached." 05jan2022 update - additional information received from issuer: "the second photo shows 6x20 was too long so the loop of the coil was rolled and pushed up.Two solitaire fr stents 6x30s from medtronic were deployed and coil was attached to vessel wall.After the final angio, there were no problems with the patient's condition.However, the operator, the neurosurgery clinic manager, recognized it as a serious defect.During pusher delivery there was no friction during the pre-detachment.When the coil was pulled back, it felt like the coil was not attached during the pre-detachment.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Customer provided the following justification as to why there was a delay between incident date and the date balt usa was notified: "it was reported to us late from the hospital, and was reported to balt usa as soon as we received it." review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200500036 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key13343079
Report Number3014162263-2022-00001
Device Sequence Number4164546
Product Code HCG
UDI-Device Identifier00818053022487
UDI-Public00818053022487
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Model NumberOPTI0620HST10
Device Catalogue NumberN/A
Device Lot NumberF200500036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Initial Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown